MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS
Model Number 476093-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The force feedback prograsp forceps instrument was analyzed and failure analysis investigations were able to replicate and confirm the reported issue.The instrument was found to have the grip axis pin dislodged from the grips.The pin was returned with the instrument.The pin's outer diameter measures approximately 0.063" at the swaged end compared to the nominal pin diameter of 0.061".Measurement results suggest the pin is partially swaged.Grips and other components adjacent to the dislodged pin do not show damage.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy (with lymphadenectomy) surgical procedure, the tip of the force feedback prograsp forceps came apart.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the tip became loose.There was a part at the tip that became loose and then the instrument jaws became limp.The customer did not have additional information on what part of the instrument became loose.No instrument part came completely loose or detached and nothing fell from the instrument.There were no fragments.
 
Additional Manufacturer Narrative
The force feedback prograsp forceps instrument, which had five out of six uses remaining, was analyzed and found that the root cause of the tip coming apart was attributed to a manufacturing defect with the swaged pin design.The instrument has a broken weld at the distal bushing.Damage to bushing is unrelated to the reported complaint.Effect of damage is imprecise roll motion, although this was not tested in-house due to the protruding grip axis pin.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22379912
Report Number2955842-2025-28486
Device Sequence Number21228159
Product Code NAY
UDI-Device Identifier00886874125595
UDI-Public(01)00886874125595(11)250218(10)U10250218
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476093-17
Device Catalogue Number476093
Device Lot NumberU10250218 0196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age53 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite